medication question

Discussion in 'The Watercooler' started by mstang67chic, Aug 11, 2009.

  1. mstang67chic

    mstang67chic Going Green

    A friend of mine has started taking Seroquel (sp?) and had some questions about it. She knows I'm involved here and that while we aren't docs...we do know a lot about medications. This is what she wrote me:

    So i started the seroquel 25 ( not XL ) for my anxiety on sunday night. About an hour after i take it, i feel exhausted and my entire body is heavy. I feel completely drugged, but i do sleep pretty good lol. Yesterday when i woke up, i felt a little out of it and kind of light headed but it did fade by the afternoon. Today i woke up really dizzy and it's been getting better as the day goes on but it's still not normal. So does this go away?

    She takes it for anxiety and I don't know the dose she's on but she just started it. Any thoughts or is this normal when you first start taking it? She's in her early 20's by the way and also takes Cymbalta.
     
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Yes it goes away. She is on the lowest dose they give but she can cut it herself.

    When I was first given seroguel years ago the idiots - and I say that fondly - gave me 100 mgs. I slept for 3 days straight and I woke up a psychotic witch from hades! It literally made me into what it was supposed to prevent...lol. I threw the things into the trash and swore I would never go near an AP again. I stayed away from them for years.

    About a year or so ago, I started having a great deal of trouble sleeping that nothing would touch and my anxiety was through the roof with all that Cory was putting me through. I was convinced just to try Seroquel again at a low dose. I got the 25 mg pills but I even cut those in 4ths...lol. I took those 4ths for about 2 weeks then took half a pill for maybe 2 or 3 months! Finally I took the 25 mg pill for a long time. Maybe 4 or 5 months before I went to 50 mgs. I was on 50 mgs when I went into the hospital with the meningitis. After I came home from that I went up to 100 which is what I am on now. I needed that boost because I have had some delusional break throughs from the brain injury.

    I used to get the morning sleepies for awhile. I do go to sleep very well now. It isnt as bad in the morning anymore. Im not foggy in the am but do not try to get me up in the night. Of course I also take ambien and klonopin at night with my seroquel...lol.
     
  3. AnnieO

    AnnieO Shooting from the Hip

    Stang, I don't know if you remember my post a while back wehn I oopsed and took Onyxx's Seroquel? It was 25mg. Knocked me OUT COLD, then I was groggy and weirdly disconnected through most of the next day. Started to get normal about 24 hours later. The groggy, out-of-it will go away. (Unless you're Onyxx, who actually got WORSE on them...)

    I'd tell her to do what Janet did, cut them down into pieces to start. That's what they did when they put me on the Lexapro, half-dose for several days. Probably a good thing!!!
     
  4. mstang67chic

    mstang67chic Going Green

    Thanks guys! She has a call into her psychiatrist but I thought I would check with the "experts" here too!
     
  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Some people...like our kids...seem to be able to take this stuff in stride. Me? OMG...these psychiatric drugs just knock me for a loop. Now I can take pain medications and not even react!
     
  6. totoro

    totoro Mom? What's a GFG?

    Is Seroquel good for anxiety? It didn't touch K's.
    For me the Lamictal and Topamax combo seems to help me the best but I have not taken Seroquel.
    I know you LOVE it Janet! LOL

    I am always curious what helps people with their anxiety, it is so different for each one.

    But mine is not severe. Nor is my PTSD, my therapy has actually worked for both... LOL
     
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Nothing ever touched my insomnia until I hit on the ambien, klonopin, seroquel mix. I used to take trazadone and had to keep upping the dose along with ambien but I never really got to sleep at a normal time. I was always up until 3 or 4 in the morning. Finally I figured out that trazadone is related to serzone which sent me absolutely manic and I stopped it. I did the ambien/klonopin mix for awhile and slept from say 1 or2 am for awhile but that still wasnt ideal. Now I have trouble staying awake past 11 if I have taken my medications at 9. I have to take them at 10 if I really want to see something on tv later...lol. I time my medication intake around my tv schedule.
     
  8. mstang67chic

    mstang67chic Going Green

    I've passed the responses on to my friend and she's waiting on the doctor to call. Even if she doesn't get her call returned, she said she sees the doctor on Friday and will discuss it then.

    She's going to try taking the dose a bit earlier in the evening and see if that helps the fog and grogginess the next morning. She's been taking it around 9:30 and is going to try taking it at 8 to see if that makes a difference.

    Thanks again for the input and she says thank you also!
     
  9. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Tell her if she takes it at 8, she may miss all her 9 and 10 pm shows!
     
  10. mstang67chic

    mstang67chic Going Green

    LOL It's not Sunday, she's fine. She's already seen True Blood this week. She can always record stuff too! LOL
     
  11. AnnieO

    AnnieO Shooting from the Hip

    It didn't help Onyxx's anxiety. But it sure relaxed ME!
     
Loading...